MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-2622-3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility technical assistant reported during hemodialysis (hd) treatment, an external leakage was noted through the heparin line.The staff immediately replaced the defective piece with new supplies in order to finish the treatment.There was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event as report at intake.Upon follow-up received, it was reported the blood leak occurred ten minutes after initiation of a patient's hemodialysis (hd) treatment.It was reported the heparin line detached and caused the blood leak.The unknown hd machine did not alarm with a blood leak alarm and blood leak test strips were not used.No damage and/or defects were noted.There was no patient injury, adverse events, or medical intervention required as a result of the reported event.The patient was restarted on the same machine and treatment completed successfully with the bloodline replaced.The estimated blood loss (ebl) was 10ml.It was unknown if the patient's blood was returned.The sample was not available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.The complaint product sample was not provided for evaluation.However, a photo of the alleged malfunction was received from the customer.According with the photo received, it can be observed a separation on the heparin line from the assembly of the red "t" connector.With the photo received it cannot be observed the condition of the tubing and connector like the presence of solvent on the component.The alleged failure mode was confirmed; a separation was observed according with the photo received from the customer.A dhr review was performed for the involved lot of the product and there were no non-conformances, any associated rework related with the alleged failure mode during the assembly of the lot involved.All the applicable in-process and final inspection tests were found with acceptable results.Additionally, it was found that during the assembly process of this lot there was personal under training period.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.The complaint product sample was not provided for evaluation.However, a photo of the alleged malfunction was received from the customer.According with the photo received, it can be observed a separation on the heparin line from the assembly of the red "t" connector.With the photo received it cannot be observed the condition of the tubing and connector like the presence of solvent on the component.The alleged failure mode was confirmed; a separation was observed according with the photo received from the customer.A dhr review was performed for the involved lot of the product and there were no non-conformances, any associated rework related with the alleged failure mode during the assembly of the lot involved.All the applicable in-process and final inspection tests were found with acceptable results.Additionally, it was found that during the assembly process of this lot there was personal under training period.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.All the applicable in-process and final inspection tests were found with acceptable results.Additionally, it was found that during the assembly process of this lot there was personal under training period.
 
Event or Problem Description

Brand Name
COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18117651
Report Number0008030665-2023-01028
Device Sequence Number20551607
Product Code FJK
UDI-Device Identifier00840861100231
UDI-Public00840861100231
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number03-2622-3
Device Lot Number23ER01047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer01/16/2024
02/08/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/17/2024
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Patient Weight48 KG